Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 44, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 31, 2008, 6:19 PM EDT for Harrison County, Taylor County, West Virginia. It was in force for 41 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2008, 6:19 PM EDT (22:19 UTC)
- Expired
- May 31, 2008, 7:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Harrison County, WV, Taylor County, WV
The radar
The Pittsburgh radar (KPBZ), 127 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 6:33 PM EDT | HAIL 0.25 | Shinnston, WV | EVENT OCCURRED BETWEEN 618 PM 05/31/2008 AND 633 PM 05/31/2008 |
| May 31, 6:34 PM EDT | HAIL 0.25 | Shinnston, WV | EVENT OCCURRED BETWEEN 619 PM 05/31/2008 AND 634 PM 05/31/2008 |
| May 31, 6:43 PM EDT | TSTM WND DMG | Shinnston, WV | NUMEROUS TREES AND POWERLINES DOWN IN SHINNSTON AREA...ALSO REPORTS OF SMALL HAIL |
| May 31, 6:47 PM EDT | HAIL 0.75 | Shinnston, WV | EVENT OCCURRED BETWEEN 632 PM 05/31/2008 AND 647 PM 05/31/2008 |
| May 31, 6:52 PM EDT | HAIL 0.75 | Shinnston, WV | EVENT OCCURRED BETWEEN 637 PM 05/31/2008 AND 652 PM 05/31/2008 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 312219
SVRRLX
WVC033-091-312300-
/O.NEW.KRLX.SV.W.0044.080531T2219Z-080531T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
619 PM EDT SAT MAY 31 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HARRISON COUNTY IN WEST VIRGINIA...
TAYLOR COUNTY IN WEST VIRGINIA...
* UNTIL 700 PM EDT
* AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF LUMBERPORT...OR ABOUT 14 MILES SOUTHWEST OF MANNINGTON...
AND MOVING EAST AT 44 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LUMBERPORT AND 7 MILES NORTH OF CLARKSBURG BY 625 PM EDT...
SHINNSTON...ENTERPRISE AND 7 MILES NORTH OF BRIDGEPORT BY 630 PM
EDT...
GRAFTON BY 650 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3941 8022 3941 8010 3939 8009 3946 7996
3944 7990 3929 7990 3926 8055 3934 8056
3936 8054 3943 8055 3946 8052 3947 8043
TIME...MOT...LOC 2219Z 265DEG 38KT 3937 8044
$$
192 follow-up statements
000
WWUS51 KRLX 312239
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
639 PM EDT SAT MAY 31 2008
WVC033-091-312300-
/O.CON.KRLX.SV.W.0044.000000T0000Z-080531T2300Z/
TAYLOR WV-HARRISON WV-
639 PM EDT SAT MAY 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN HARRISON AND TAYLOR COUNTIES...
AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SHINNSTON...OR ABOUT 10 MILES SOUTH OF MANNINGTON...
MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MCGEE BY 645 PM EDT... 8 MILES NORTH OF TYGART LAKE STATE PARK BY
650 PM EDT...JUST NORTH OF GRAFTON BY 655 PM EDT... THORNTON AND 6
MILES NORTH OF KNOTTSVILLE BY 700 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3944 7990 3930 7990 3928 8036 3945 8039
3941 8022 3941 8010 3939 8009 3941 8004
3943 8001 3946 7995
TIME...MOT...LOC 2239Z 262DEG 35KT 3939 8022
$$
19000
WWUS51 KRLX 312258
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
657 PM EDT SAT MAY 31 2008
WVC033-091-312307-
/O.EXP.KRLX.SV.W.0044.000000T0000Z-080531T2300Z/
TAYLOR WV-HARRISON WV-
657 PM EDT SAT MAY 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARRISON AND
TAYLOR COUNTIES EXPIRES AT 700 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND IS EXITING THE WARNED AREA. IT NO LONGER POSES A SEVERE WEATHER
THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3944 7990 3930 7990 3928 8036 3945 8039
3941 8022 3941 8010 3939 8009 3941 8004
3943 8001 3946 7995
TIME...MOT...LOC 2257Z 262DEG 35KT 3939 7999
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:40 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 31, 3:40 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 340 PM EDT SAT MAY 31 2008 .SYNOPSIS... COLD FRONT SLOWLY DROPS SOUTH TONIGHT AND GRADUALLY MOVES THROUGH THE AREA ON SUNDAY. DRIER AIR GRADUALLY FILTERS SOUTH ON SUNDAY NIGHT...WITH HIGH TO TAKE CONTROL FOR MONDAY. ANOTHER FRONT FOR MID WEEK. && .NEAR TERM /THROUGH SUNDAY/... COLD FRONT IS NOW PUSHING ACROSS WESTERN OHIO AND STRETCHES BACK WESTWARD TO NEAR STL. AHEAD OF THIS PUSH OF THE SURFACE FRONT ANOTHER SHORTWAVE IS SLIDING THROUGH INDIANA AND IS HELPING THE FRONT AND DAY TIME HEATING TO GENERATE MORE SCATTERED CONVECTION ACROSS OHIO AND IT WILL SLIDE INTO WV LATER THIS AFTERNOON. THE NAM SHOWS THAT HIS WAVE WILL GENERATE MORE CONVECTION ACROSS NRN WV THROUGH ABOUT 2Z TO 3Z. AFTER THIS TIME...THE SHORTWAVE WILL CLEAR AND THE REGION AND THIS SHOULD ALLOW THE REGION TO FINALLY CLEAR THE THUNDERSTORMS FROM THE REGION. AFTER 3Z...WITH THE FRONT STILL TO THE NORTH...SHOULD STILL SEE THE LOW LEVEL MOISTURE LINGERING AND THE WINDS SHOULD STAY UP...BUT WITH OUT MUCH ADDITIONAL MOISTURE ABOVE 850 MB AROUND...SHOULD SEE THE CLOUDS BREAK UP AND CLEAR SOME OVER THE REST OF THE NIGHT. BUT NOT EXPECTING GOOD RADIATIVE CONDITIONS TO AGAIN RODE ON THE HIGH SIDE OF THE GUIDANCE. ON SUNDAY...THE FRONT SLOWLY BEGINS TO DROP SOUTH ACROSS THE AREA. AT THIS TIME WITH THE MOISTURE BECOMING MORE SUSPECT...THE CHANCES FOR ORGANIZED STORMS SEEMS TO BE GOING DOWN...BUT WITH ANOTHER SHORTWAVE SLIDING SE IN THE FLOW COULD SEE MORE SCATTERED SHOWERS AND TSTORMS DEVELOP IN THE AFTERNOON HOURS ALONG AND SOUTH OF THE FRONT. FOR TEMPERATURES TOMORROW...CONTINUED TO RUN ON THE HIGH SIDE OF GUIDANCE BASED ON SEE A FAIR AMOUNT OF SUN AND THE 14C TO 16C 850 MB TEMPERATURES. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... THE NAM SUITE APPEARS TO HAVE THE BEST HANDLE OF THE SHORTER TERM MODELS THIS PERIOD. THIS WILL BE A TRANQUIL PERIOD AS TRANSITORY HIGH PRESSURE SURFACE AND ALOFT MOVES ACROSS OUR AREA. ANY LEFT OVER DIURNAL SHOWERS SUNDAY AFTERNOON WILL QUICKLY DISSIPATE SUNDAY EVENING AS THE LAST SHORT WAVE EXITS. DRY WEATHER WILL THEN DOMINATE THROUGH MOST OF MONDAY NIGHT. GOING ON THE HIGH SIDE OF TEMPERATURES ...ESPECIALLY MONDAY WITH A GOOD DEAL OF SUNSHINE. && .LONG TERM /TUESDAY THROUGH SATURDAY/... ONCE AGAIN...HPC PREFERS THE ECMWF FOR DETAILS IN THIS PERIOD. THE MAIN FEATURE TUESDAY AND WEDNESDAY WILL BE A FLATTENING OF THE UPPER RIDGE OVER OUR AREA...ALLOWING AN EAST TO WEST QUASISTATIONARY FRONTAL SYSTEM TO DEVELOP ALONG THE SOUTHERN EDGE OF THE WESTERLIES. THIS SETS UP BY TUESDAY MORNING...AND PERSISTS INTO WEDNESDAY BEFORE THE LAST OF A SERIES OF SHORT WAVES TRAVERSES ALONG THIS BOUNDARY. THE GFS IS AN OUTLIER IN SETTING UP THIS BOUNDARY FURTHEST NORTH...SO PREFER THE BOUNDARY ACROSS OUR NORTHERN PORTION OF OUR AREA PER ECMWF. DEEP MOISTURE INFLOW WITH THE GULF WIDE OPEN...THERE IS A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS THE NORTHERN HALF OF OUR AREA. EXPECT ABOVE NORMAL TEMPS SOUTH OF THE BOUNDARY OVER CENTRAL AND SOUTHERN SECTIONS...CLOSER TO NORMAL ACROSS THE NORTH WITH MORE CLOUDS AND PRECIP. PRECIP WINDS DOWN LATER WEDNESDAY WITH THE DEPARTING SHORT WAVE...ALONG WITH A SLOW DISSIPATION OF THE FRONT AS STRONG HIGH PRESSURE ALOFT BUILDS OVER THE AREA. AGAIN...PREFER THE STRONGER AND MORE AMPLIFIED ECMWF WITH THIS SUMMER LIKE FEATURE SETTING UP FOR THE REMAINDER OF THE WORKWEEK. BERMUDA HIGH KEEPS LOW LEVEL MOISTURE PUMPING INTO THE AREA WITH WELL ABOVE NORMAL TEMPS FOR THE END OF THE WORKWEEK...BUT DEVELOPING CAP ALOFT WILL LIMIT DIURNAL CONVECTION TO WIDELY SCATTERED AT BEST. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... 18Z SATURDAY THRU 18Z SUNDAY... INITIAL SHORTWAVE IS SLIDING PAST THE AREA AT THIS TIME AND THE CONVECTION IS BEGINNING TO WANE AND EXIT THE NORTHEASTERN PART OF THE CWA. EXPECT THAT CKB/EKN SHOULD BE CLEAR OF THE TSTORMS BY 20Z. BEHIND THE WAVE...THE DEEP MOISTURE IS GONE SO JUST SEEING LOTS OF CU IN THE DAYTIME HEATING ACROSS OHIO AND THIS WILL MOVE EAST INTO THE REGION. SO EXPECT TO SEE VFR CONDITIONS RETURN THIS AFTERNOON AFTER 20Z AREA WIDE. BUT THE NEXT SHORTWAVE WILL BE SLIDING ACROSS THE REGION BETWEEN 22Z AND 2Z. THIS SHOULD HELP TO GENERATE MORE CONVECTION ACROSS NRN WV AND AFFECT PKB/CKB/EKN WITH MVFR TO POSSIBLY IFR CONDITIONS. FOR NOW HAVE JUST GONE TO THE MVFR LEVEL. SATELLITE DOES SHOW THAT CONVECTION IS BEGINNING IN WESTERN OHIO SO CHANCES LOOKING BETTER THAT CONVECTION WILL FORM. ONCE THE SECOND WAVE PASSES...SHOULD SEE THE SKY CLEAR BUT WITH THE FRONT STILL NORTH OF THE REGION A STRAY SHOWER COULD POP UP...BUT THE CHANCES LOOK LOW AFTER 3Z SO GENERALLY PLAYED VFR CONDITIONS OVERNIGHT. FOG COULD DEVELOP IF THE ATMOSPHERE DECOUPLES...SO ADDED SOME FOR EKN AND PKB. ON SUNDAY...SHOULD SEE MAINLY VFR CONDITIONS THROUGH 18Z...BUT COULD SEE STORMS DEVELOP IN THE AFTERNOON AS THE FRONT SLIDES SOUTH AND A SHORTWAVE MOVES THROUGH MORE STORMS COULD DEVELOP IN THE AFTERNOON. AVIATION OUTLOOK /AFTER 12Z SUNDAY/...NO SIGNIFICANT WEATHER EXPECTED.. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ESS/JMV NEAR TERM...ESS SHORT TERM...JMV LONG TERM...JMV AVIATION...ESS
Hazardous weather outlook, May 31, 7:47 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 747 AM EDT SAT MAY 31 2008 OHZ066-067-076-WVZ010-011-011200- PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER- 747 AM EDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT SATURDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>009-013>020-024>040- 046-047-011200- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV- WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 747 AM EDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED ALONG A COLD FRONT SATURDAY AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, May 31, 3:59 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 359 PM EDT SAT MAY 31 2008 OHZ083-084-312030- VINTON OH-JACKSON OH- 359 PM EDT SAT MAY 31 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 359 PM EDT...A STRONG THUNDERSTORM WAS 16 MILES NORTHWEST OF WELLSTON...OR ABOUT 12 MILES SOUTHEAST OF CHILLICOTHE...MOVING EAST AT 34 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... BYER... ALLENSVILLE...ZALESKI...MCARTHUR...HAMDEN AND COALTON. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS OF UP TO ONE INCHE PER HOUR ARE ALSO POSSIBLE. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 30
Special weather statement, May 31, 4:27 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 427 PM EDT SAT MAY 31 2008 WVZ040-047-312100- RANDOLPH WV-BARBOUR WV- 427 PM EDT SAT MAY 31 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 427 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTRAL BARBOUR COUNTY...OR ABOUT 22 MILES EAST OF WESTON...MOVING EAST AT 32 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... CENTURY...VOLGA...KERENS...PHILIPPI...MONTROSE AND JUNIOR. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR ARE ALSO POSSIBLE. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 30
Local storm report, May 31, 5:40 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
540 PM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST BELPRE 39.28N 81.59W
05/31/2008 E0 MPH WASHINGTON OH TRAINED SPOTTER
NUMEROUS TREES DOWN IN AND NEAR BELPRE. TREES DOWN ON
HOMES AND POWER LINES.
&&
CAMPBELLSpecial weather statement, May 31, 5:41 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 541 PM EDT SAT MAY 31 2008 WVZ040-047-312215- RANDOLPH WV-BARBOUR WV- 541 PM EDT SAT MAY 31 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 541 PM EDT...A STRONG THUNDERSTORM WAS OVER WEST CENTRAL BARBOUR COUNTY...OR ABOUT 18 MILES NORTHEAST OF WESTON...MOVING EAST AT 36 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... MOATSVILLE...CENTURY...VOLGA...KERENS...GALLOWAY AND NESTORVILLE. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 19
Local storm report, May 31, 5:48 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
548 PM EDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG PARKERSBURG 39.26N 81.54W
05/31/2008 WOOD WV FIRE DEPT/RESCUE
NUMEROUS TREES AND POWERLINES DOWN IN/NEAR PARKERSBURG.
ALSO REPORT OF MINOR INJURIES DUE TO TENT COLLAPSE AT
DUPONT PLANT NEAR TOWN.
&&
CAMPBELLSpecial weather statement, May 31, 6:07 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 607 PM EDT SAT MAY 31 2008 WVZ020-031-032-312245- TAYLOR WV-DODDRIDGE WV-HARRISON WV- 607 PM EDT SAT MAY 31 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 607 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTRAL DODDRIDGE COUNTY...OR ABOUT 21 MILES SOUTHWEST OF MANNINGTON...MOVING EAST AT 42 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... WOLF SUMMIT...MEADOWBROOK...WALLACE...BLANDVILLE...CENTER POINT...CLARKSBURG...AND GRAFTON. WIND GUSTS TO 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 19
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 10:10 AM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Tyler | 35 min |
| May 31, 10:29 AM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Ritchie, Tyler | 61 min |
| May 31, 10:43 AM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Tyler | 62 min |
| May 31, 12:29 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Gilmer, Roane | 61 min |
| May 31, 3:14 PM EDT | Areal Flood Warning | RLX | Doddridge | 3 hr |
| May 31, 3:33 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison | 27 min |
| May 31, 3:48 PM EDT | Areal Flood Advisory | RLX | Doddridge, Harrison | 3 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.